MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB230, VOYANT FINE FUSION, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB230, VOYANT FINE FUSION, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: ent procedure.Event description: translation: small problem today with our voyant coagulating device whose screw holding the two branches fell out in the middle of the procedure, requiring the use of a new device.This is the first time this has happened to me with this instrument.Additional information received 04aug22: translation: the two prongs separated above the patient and upon inspection of the device, no screws were missing.In addition, an x-ray of the patient's neck was requested the next day, which did not find a metallic foreign body.The instrument was used for approximately 45 minutes before the problem occurred.This was a total thyroidectomy.Everything went perfectly on the left lobe and the incident occurred during the dissection of the right lobe.Perhaps after about 20 cycles of coagulation.Type of intervention: device replacement.An x-ray of the patient's neck was requested the next day, which did not find a metallic foreign body.Patient status: no concern was mentioned regarding the patient¿s status.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of separated handles.Based on the condition of the returned unit, the reported event was likely caused by an insufficient weld.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: ent procedure.Event description: translation: small problem today with our voyant coagulating device whose screw holding the two branches fell out in the middle of the procedure, requiring the use of a new device.This is the first time this has happened to me with this instrument.Additional information received on 04aug22: translation: the two prongs separated above the patient and upon inspection of the device, no screws were missing.In addition, an x-ray of the patient's neck was requested the next day, which did not find a metallic foreign body.The instrument was used for approximately 45 minutes before the problem occurred.This was a total thyroidectomy.Everything went perfectly on the left lobe and the incident occurred during the dissection of the right lobe.Perhaps after about 20 cycles of coagulation.Type of intervention: device replacement.An x-ray of the patient's neck was requested the next day, which did not find a metallic foreign body.Patient status: no concern was mentioned regarding the patient¿s status.

Brand Name
EB230, VOYANT FINE FUSION, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17424873
Report Number2027111-2023-00538
Device Sequence Number12655257
Product Code GEI
UDI-Device Identifier00607915138240
UDI-Public(01)00607915138240(17)240720(30)01(10)1423761
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K202818
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2024
Device Model NumberEB230
Device Catalogue Number101475465
Device Lot Number1423761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date07/31/2023
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown